Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 20(1); 2022 > Article
A case of severe organophosphate poisoning used a high-dose atropine
Hyoung Ju Lee, Dae Sik Moon, Young Yun Jung, June Seob Byun, Chong Myung Kim
Journal of The Korean Society of Clinical Toxicology 2022;20(1):25-30
DOI: https://doi.org/10.22537/jksct.2022.20.1.25
Published online: June 30, 2022
  • 276 Views
  • 5 Download
  • 1 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Hanil General Hospital
2Department of Emergency Medicine, Hanil General Hospital
3Department of Emergency Medicine, Hanil General Hospital
4Department of Emergency Medicine, Hanil General Hospital
5Department of Emergency Medicine, Hanil General Hospital

In this study, we report the case of a 59-year-old male patient with organophosphate pesticide poisoning. He visited the local emergency medical center after ingesting 250 ml of organophosphate pesticide. The patient's symptoms improved after the initial intravenous infusion of pralidoxime 5 g and atropine 0.5 mg. However, 18 hours after admission, there was a worsening of the symptoms. A high dose of atropine was administered to improve muscarinic symptoms. A total dose of 5091.4 mg of atropine was used for 30 days, and fever and paralytic ileus appeared as side effects of atropine. Anticholinergic symptoms disappeared only after reducing the atropine dose, and the patient was discharged on the 35th day without any neurologic complications.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology